Alert archive / New York / Wind Advisories in 2012

Wind Advisory 2, NWS Buffalo, NY

January 13, 201212 counties in New York

NWS Buffalo, NY issued this wind advisory at Jan 13, 2012, 3:37 AM EST for 12 counties in New York. It took effect at Jan 13, 2012, 5:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2012, 3:37 AM EST (08:37 UTC)
In effect from
Jan 13, 2012, 5:00 AM EST
Expired
Jan 13, 2012, 3:39 PM EST
In force
11 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 66 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2012-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2012-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WWUS71 KBUF 130837
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
337 AM EST FRI JAN 13 2012

NYZ001>003-010>013-019>021-085-131645-
/O.NEW.KBUF.WI.Y.0002.120113T1000Z-120113T2100Z/
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA...WARSAW...GENESEO...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
337 AM EST FRI JAN 13 2012

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* LOCATIONS...ALL OF WESTERN NEW YORK...INCLUDING THE NIAGARA
  FRONTIER...THE WESTERN SOUTHERN TIER...THE GENESEE VALLEY AND
  THE WESTERN FINGER LAKES REGION.

* TIMING...THIS MORNING THROUGH LATE THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...WILL HELP TO REDUCE VISIBILITY TO UNDER A QUARTER MILE
  IN BLOWING SNOW. MINOR PROPERTY DAMAGE WILL ALSO BE POSSIBLE...
  INCLUDING UNSECURED HOLIDAY LIGHTS THAT HAVE NOT BEEN TAKEN
  DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ007-008-131645-
/O.NEW.KBUF.WI.Y.0002.120113T1400Z-120113T2200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
337 AM EST FRI JAN 13 2012

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON. 

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES.

* TIMING...LATE THIS MORNING THROUGH LATE THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...WILL HELP TO REDUCE VISIBILITY TO UNDER A QUARTER MILE
  IN BLOWING SNOW. MINOR PROPERTY DAMAGE WILL ALSO BE POSSIBLE...
  INCLUDING UNSECURED HOLIDAY LIGHTS THAT HAVE NOT BEEN TAKEN
  DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

RSH
2 follow-up statements
774 
WWUS71 KBUF 131506
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1006 AM EST FRI JAN 13 2012

NYZ001>003-010>013-019>021-085-132100-
/O.CON.KBUF.WI.Y.0002.000000T0000Z-120113T2100Z/
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA...WARSAW...GENESEO...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1006 AM EST FRI JAN 13 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* LOCATIONS...ALL OF WESTERN NEW YORK...INCLUDING THE NIAGARA 
  FRONTIER...THE WESTERN SOUTHERN TIER...THE GENESEE VALLEY AND 
  THE WESTERN FINGER LAKES REGION. 

* TIMING...THROUGH LATE THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...WILL HELP TO REDUCE VISIBILITY TO UNDER A QUARTER 
  MILE IN BLOWING SNOW. MINOR PROPERTY DAMAGE WILL ALSO BE 
  POSSIBLE... INCLUDING UNSECURED HOLIDAY LIGHTS THAT HAVE NOT 
  BEEN TAKEN DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ007-008-132200-
/O.CON.KBUF.WI.Y.0002.000000T0000Z-120113T2200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1006 AM EST FRI JAN 13 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES.

* TIMING...THROUGH LATE THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...WILL HELP TO REDUCE VISIBILITY TO UNDER A QUARTER 
  MILE IN BLOWING SNOW. MINOR PROPERTY DAMAGE WILL ALSO BE 
  POSSIBLE... INCLUDING UNSECURED HOLIDAY LIGHTS THAT HAVE NOT 
  BEEN TAKEN DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

HITCHCOCK
275 
WWUS71 KBUF 132039
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EST FRI JAN 13 2012

NYZ007-008-132145-
/O.CAN.KBUF.WI.Y.0002.000000T0000Z-120113T2200Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
339 PM EST FRI JAN 13 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
ADVISORY. 

WHILE IT WILL REMAIN ON THE WINDY SIDE INTO THIS EVENING...WINDS
HAVE FALLEN BELOW ADVISORY LEVELS AND ARE EXPECTED TO REMAIN
SAFELY BELOW ADVISORY CRITERIA THROUGH THE EVENING. FOR THIS
REASON...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

NYZ001>003-010>013-019>021-085-132145-
/O.CAN.KBUF.WI.Y.0002.000000T0000Z-120113T2100Z/
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA...WARSAW...GENESEO...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
339 PM EST FRI JAN 13 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
ADVISORY. 

WHILE IT WILL REMAIN ON THE WINDY SIDE INTO THIS EVENING...WINDS
HAVE FALLEN BELOW ADVISORY LEVELS AND ARE EXPECTED TO REMAIN
SAFELY BELOW ADVISORY CRITERIA THROUGH THE EVENING. FOR THIS
REASON...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

JJR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Jan 13, 3:26 AM EST, 11 minutes earlier.

Area forecast discussion, Jan 13, 3:26 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
326 AM EST FRI JAN 13 2012

.SYNOPSIS...
A DEEP STORM OVER SOUTHERN ONTARIO WILL PRESS EAST ACROSS THE SAINT
LAWRENCE VALLEY DURING THE COURSE OF TODAY...WHILE STRONG WINDS IN
ITS WAKE WILL SEND A SURGE OF MUCH COLDER...SNOW FILLED AIR ACROSS
OUR REGION. THE COMBINATION OF SEVERAL INCHES OF SNOW AND WIND GUSTS
TO 40 MPH OR MORE WILL PRODUCE DIFFICULT TRAVEL CONDITIONS. WHILE
THE WINDS WILL SUBSIDE TONIGHT...THE SNOWS WILL CONSOLIDATE DOWNWIND
OF THE LAKES WHERE SIGNIFICANT ACCUMULATIONS WILL BE POSSIBLE. THE
WEEKEND WILL BE VERY COLD WITH TEMPERATURES AVERAGING AT LEAST 10
DEGREES BELOW NORMAL.

&&

.NEAR TERM /THROUGH TONIGHT/...
THIS WILL BE AN ABBREVIATED DISCUSSION...JUST TO GET THE MAIN POINT
ACROSS AND TO GET THE FLAGS ISSUED FOR THE MEDIA. WILL UPDATE THIS
WITH MORE DETAIL AS TIME PERMITS.

DEEP LOW PRESSURE OVER SOUTHERN ONTARIO EARLY THIS MORNING WILL
TRACK EAST TO THE SAINT LAWRENCE VALLEY THIS AFTERNOON. THIS
ANOMALOUS STORM TRACK WILL PRESENT SEVERAL PROBLEMS FOR WESTERN AND
NORTH CENTRAL NEW YORK...RANGING FROM HIGH END ADVISORY CRITERIA
(4-8 INCHES) SNOWFALL TODAY TO WIND GUSTS IN EXCESS OF 40 MPH...
BLOWING SNOW AND FOR TONIGHT AND SATURDAY...SIGNIFICANT LAKE SNOWS.

FOR TODAY...HAVE RAISED A WIND ADVISORY FOR ALL BUT A PORTION OF THE
FINGER LAKES REGION AS WINDS WILL AVERAGE 20 TO 30 MPH WITH FREQUENT
GUSTS IN EXCESS OF 40 MPH. THE STRONGEST WINDS WILL BE DOWNWIND OF
LAKE ERIE AND ACROSS THE ELEVATED TERRAIN WHERE GUSTS COULD APPROACH
50 MPH.

THE WINTER WEATHER ADVISORY THAT HAD BEEN IN PLACE WILL REMAIN SO
WITH DAYTIME SYNOPTIC SNOWFALL TOTALS RANGING FROM 2 TO 5 INCHES
OVER THE NIAGARA FRONTIER TO 4 TO 6 INCHES MOST ELSEWHERE. AGAIN...
THE STRONG WINDS WILL RESULT IN BLOWING SNOW AS WELL...MAKING THIS
ADVISORY A HIGHER END EVENT.

THE SYNOPTIC SNOWS WILL TRANSITION INTO LAKE SNOWS EAST AND
SOUTHEAST OF THE LAKES TONIGHT AS THE AIRMASS ALOFT WILL FINALLY GET
COLD ENOUGH FOR LAKE INDUCED CONVECTION. HAVE RAISED A LAKE EFFECT
SNOW WARNING FOR MUCH OF THE WRN SOUTHERN TIER (SRN ERIE...WYOMING...
CHAUTAUQUA...CATTARAUGUS) LATE THIS AFTERNOON THROUGH MUCH OF
SATURDAY. SNOWFALL IN THESE AREAS DURING THE WARNING COULD TOTAL AS
MUCH AS A FOOT.

LAKE SNOWS EAST OF LK ONTARIO ARE NOT EXPECTED TO BE QUITE AS
IMPRESSIVE...SO WILL HOLD ONTO LAKE SNOW WATCHES AND GIVE LATER
SHIFTS THE LEEWAY TO ACT ACCORDINGLY WITH NEW GUIDANCE.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE FOCUS DURING THE FIRST HALF OF THE PERIOD WILL BE LAKE EFFECT
SNOWS AS THE COLDER AIR CONTINUES TO DEEPENS LEADING TO BETTER
DENDRITIC CRYSTAL GROWTH. 850 MB TEMPERATURES DROPPING INTO THE
NEGATIVE LOWER TEENS CELSIUS WILL LEAD TO MODERATE OVER-LAKE
INSTABILITY WITH EQUILIBRIUM LEVELS RISING TO NEAR 8K FEET. WEST
SOUTHWEST FLOW FRIDAY EVENING WILL FOCUS HEAVIEST LAKE SNOWS ACROSS
THE BUFFALO SOUTHTOWNS AND SKI COUNTY OFF LAKE ERIE AND FROM
WATERTOWN INTO NORTHERN SECTION OF THE TUG HILL OFF ONTARIO.
SNOWFALL RATES OF AN INCH OR MORE PER HOUR WILL BE POSSIBLE...
ESPECIALLY DOWNWIND OF LAKE ONTARIO. SECONDARY TROUGH WORKS ACROSS
THE LAKES LATE FRIDAY NIGHT AND EARLY SATURDAY ALLOWING WINDS TO
VEER WEST NORTHWEST IN ITS WAKE...SHIFTING THE HEAVIEST LAKE SNOWS
INTO THE WESTERN SOUTHERN TIER OFF LAKE ERIE AND INTO THE TUG HILL
REGION OFF ONTARIO.

THE LAKE SNOWS SHOULD REMAIN STEADY STATE OFF LAKE ERIE DURING THE
DAY SATURDAY AND POSSIBLY INTO SATURDAY NIGHT AS LAKE PARAMETERS
REMAIN FAVORABLE...HOWEVER LAKE SNOWS SHOULD BECOME LESS ORGANIZED
OFF ONTARIO UNDER INCREASING SHEAR PROFILES AND DRIER AIR
ENTRAINMENT LEADS TO LESS FAVORABLE DENDRITIC GROWTH.

HIGH PRESSURE RIDGING INTO THE GREAT LAKES SUNDAY SHOULD CONTINUE TO
DIMINISH LAKE SNOWS AND LIKELY COMPLETELY END BY SUNDAY NIGHT IF NOT
A BIT SOONER.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THIS PERIOD BEGINS WITH A FAIRLY AMPLIFIED PATTERN WITH A BROAD
TROUGH ACROSS EASTERN NORTH AMERICA AND ANOTHER TROUGH OVER WESTERN
CANADA INTO THE NORTHERN ROCKIES. THIS PATTERN WILL BUILD A BROAD
RIDGE ACROSS THE GREAT LAKES MONDAY. AFTER WHAT LOOKS LIKE A DECENT
WEATHER DAY FOR MONDAY...STRONG WARM ADVECTION WILL DEVELOP LATER
MONDAY AND MONDAY NIGHT...AS THE SURFACE HIGH PRESSURE GIVES WAY TO
A TIGHT SOUTHWESTERLY GRADIENT AHEAD OF AN APPROACHING COLD FRONT
MARKING THE LEADING EDGE OF HEIGHT FALLS MOVING ACROSS THE CENTRAL
PORTION OF THE NATION. INCREASING MOISTURE ADVECTION WITHIN WARM
ADVECTION ZONE AHEAD OF THIS BOUNDARY WILL INCREASE PRECIPITATION
CHANCES MONDAY NIGHT AND TUESDAY. PRECIPITATION TYPE DURING THIS
PERIOD IS A BIT OF A CONCERN...BUT THE MAGNITUDE OF THE WARM SURGE
SUGGESTS THAT ANY MIXED PRECIPITATION EARLY ON WILL LIKELY
TRANSITION FAIRLY QUICKLY OVER TO RAIN...BUT THIS IS STILL SEVERAL
DAYS OUT TO TRY AND PINPOINT AT THIS POINT. LATEST MEDIUM RANGE
MODELS AND ENSEMBLES SUGGESTING THAT COLDER AIR WILL SETTLE BACK
DOWN ACROSS THE AREA BEHIND THE FRONT FOR THE MID TO END OF THE
WEEK. THIS COULD VERY LIKELY COULD SET THE STAGE FOR LAKE SNOWS AND
BELOW NORMAL TEMPERATURES AND WILL ALLOW FORECAST TRENDS TO REFLECT
THIS.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
MOST LOCATIONS WITHIN THE FORECAST AREA ARE EXPERIENCING MVFR CIGS
AND VFR TO MVFR VSBYS IN LIGHT RAIN OR DRIZZLE. THIS WILL END AS
CONDITIONS DETERIORATE OVERNIGHT AND RAIN TRANSITIONS TO
SNOW...MAINLY AFTER 07Z IN THE SOUTHWEST AND 10Z FOR THE NORTHEAST.
CIGS AND VSBY WILL FALL TO LIFR AS SNOW INTENSIFIES AND WINDS
INCREASE...LOWERING VSBYS TO BELOW 1SM...THESE CONDITIONS LASTING
THROUGH FRIDAY MORNING INTO EARLY AFTERNOON. EXPECT SOME IMPROVEMENT
LATER IN THE DAY ON FRIDAY WITH CIGS AND VSBYS IN MVFR RANGE AFTER
20Z-22Z...BUT LAKE EFFECT SNOWS DEVELOPING TO THE SOUTHEAST OF THE
LAKES.

OUTLOOK...
FRIDAY AFTERNOON...MVFR TO IFR WITH SNOW AND GUSTY WINDS.
FRIDAY NIGHT AND SATURDAY MVFR IN CHC SNOW...HEAVIER SNOW LIKELY
SOUTHEAST OF THE LAKES WITH IFR CONDITIONS.
SUNDAY...MVFR TO VFR IN LINGERING SNOW SHOWERS.
MONDAY...MAINLY VFR.
TUESDAY...MVFR/VFR WITH CHC RAIN OR SNOW.

&&

.MARINE...
GALE WARNINGS ARE NOW IN EFFECT FOR BOTH LAKES ERIE AND ALL OF
ONTARIO. DETAILS TO FOLLOW.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     NYZ007-008-012-019-020-085.
     WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NYZ001>003-
     010>013-019>021-085.
     LAKE EFFECT SNOW WARNING FROM 4 PM THIS AFTERNOON TO 1 PM EST
     SATURDAY FOR NYZ012-085.
     LAKE EFFECT SNOW WATCH FROM THIS AFTERNOON THROUGH SATURDAY
     AFTERNOON FOR NYZ006>008.
     WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM EST THIS
     AFTERNOON FOR NYZ007-008.
     WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 4 PM EST
     THIS AFTERNOON FOR NYZ006.
     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     NYZ003>005-013-014-021.
     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NYZ001-
     002-010-011.
     LAKE EFFECT SNOW WARNING FROM 4 PM THIS AFTERNOON TO 6 PM EST
     SATURDAY FOR NYZ019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LEZ020.
         GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR
         LOZ030.
         GALE WARNING FROM 10 AM THIS MORNING TO 11 PM EST THIS
         EVENING FOR LOZ043>045-063>065.
         GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LOZ042-062.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...RSH/WCH
MARINE...RSH
Hazardous weather outlook, Jan 12, 3:56 PM EST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
356 PM EST THU JAN 12 2012

NYZ001-002-010-011-132100-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
356 PM EST THU JAN 12 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ021-132100-
ALLEGANY-
356 PM EST THU JAN 12 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-132100-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
356 PM EST THU JAN 12 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST FRIDAY...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-132100-
JEFFERSON-LEWIS-
356 PM EST THU JAN 12 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-132100-
OSWEGO-
356 PM EST THU JAN 12 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST FRIDAY...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-132100-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
356 PM EST THU JAN 12 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-132100-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
356 PM EST THU JAN 12 2012

...GALE WARNING IN EFFECT FROM 1 PM TO 11 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-062-132100-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
356 PM EST THU JAN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-132100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
356 PM EST THU JAN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-132100-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
356 PM EST THU JAN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-132100-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
356 PM EST THU JAN 12 2012

...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 3:34 AM ESTLake Effect Snow WarningBUFCattaraugus, Chautauqua, Erie, Wyoming38 hr
Jan 13, 9:48 AM ESTWinter Storm WarningBUFJefferson, Lewis, Oswego17 hr

Nearby

Wind Advisories in New York, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.